MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GRSPR CUPD 3.4MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. GRSPR CUPD 3.4MM; ACCESSORIES,ARTHROSCOPIC
Model Number 011014
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/1901
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during set up for a procedure, the grasper was broken.There was a back-up device available and no surgical delay was reported.There was no patient involvement.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).The reported device was received for evaluation.There was a relationship found between the device and the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A visual inspection of the returned devices found that they are not in their original packaging.Device 1 has wear from sterilization and use, the laser etchings are legible.The grasping jaws at the distal end are deformed.Device 2 has wear from sterilization and use, the laser etchings are legible.The grasping jaws at the distal end are in their original position.A functional evaluation of the returned devices finds: device 1 the grasping jaws at the distal end are unable to close completely and will not hold test material.The device does not articulate freely.Device 2 the grasping jaws at the distal end are able to grasp the test material appropriately.The device articulates freely.The complaint was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include wear due to continued use of the device over time, rough sterilization processes, or excessive force during use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
GRSPR CUPD 3.4MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15470224
Report Number1219602-2022-01430
Device Sequence Number11830634
Product Code NBH
UDI-Device Identifier03596010022936
UDI-Public03596010022936
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number011014
Device Catalogue Number011014
Device Lot Number50447062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2022
Supplement Date Received by Manufacturer01/19/2023
05/01/2023
Initial Report FDA Received Date09/23/2022
Supplement Report FDA Received Date01/19/2023
05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown